© 2018 Saint Louis County Department of Public Health

#AnyoneCanSTL

“I overdosed in October, and if it wasn’t for Narcan®, I would have died. I got into treatment and I’ve been sober for 6 months.” 

 

—  Marti

Anyone Can save a life with naloxone

Naloxone is a medication that reverses the effects of an opioid overdose. It is safe and easy to use. Anyone at risk of having or seeing an opioid overdose, or who spends time with people who use opioids, should consider carrying naloxone.

 

Missouri’s Good Samaritan law and the statewide standing order have made getting and using naloxone easier than ever. Naloxone is available for those who need it.

Common signs of an opioid overdose:

 

  • Unresponsiveness

  • Shallow or no breathing

  • Small pinpoint pupils

  • Clammy skin

  • Gurgling noises

  • Blue-gray lips and nails

Overdose risk factors:

 

  • Previous overdose

  • Period of sobriety

  • Respiratory illness

  • Mixing opioids with other substances

  • Using alone

  • Using by injecting

  • Change in amount used or strength of supply

To learn more about how to recognize the signs of an overdose and administer naloxone, visit the Opioid State Targeted Response website or the MO-HOPE Project website.

 

You can purchase naloxone without a prescription from most Missouri pharmacies

 

For free naloxone, contact any of these organizations: